Alert archive / Georgia / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 54, NWS Atlanta, GA

April 25, 20154 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Apr 25, 2015, 5:44 PM EDT for 4 counties in Georgia. It was in force for 46 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 25, 2015, 5:44 PM EDT (21:44 UTC)
Expired
Apr 25, 2015, 6:30 PM EDT
In force
46 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

Counties Crawford County, GA, Macon County, GA, Peach County, GA, Taylor County, GA

The radar

The Robins AFB radar (KJGX), 73 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 25, 6:07 PM EDTTSTM WND DMGValley Pines, GAA LARGE TREE WAS UPROOTED ON CHARLES DRIVE IN FORT VALLEY.
Apr 25, 6:12 PM EDTTSTM WND DMGFort Valley, GAA LARGE TREE WAS BLOWN DOWN IN FORT VALLEY. PHOTO FROM SOCIAL MEDIA.
Apr 25, 6:19 PM EDTTSTM WND DMG3 Ssw Goldson, GAA LARGE TREE FELL ON A SHED ON ED DAVIS RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 25, 5:38 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.7 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2015-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2015-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 295 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
582 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
295 m²/s²
0-3 km storm-relative helicity
416 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

795 
WUUS52 KFFC 252144
SVRFFC
GAC079-193-225-269-252230-
/O.NEW.KFFC.SV.W.0054.150425T2144Z-150425T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
544 PM EDT SAT APR 25 2015

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN PEACH COUNTY IN CENTRAL GEORGIA...
  NORTHEASTERN MACON COUNTY IN WEST CENTRAL GEORGIA...
  SOUTHWESTERN CRAWFORD COUNTY IN CENTRAL GEORGIA...
  CENTRAL TAYLOR COUNTY IN WEST CENTRAL GEORGIA...

* UNTIL 630 PM EDT

* AT 544 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER REYNOLDS...
  OR 9 MILES EAST OF BUTLER...MOVING EAST AT 40 MPH.

  HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
           WIND DAMAGE TO ROOFS...SIDING AND TREES. 

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  FORT VALLEY...BUTLER...ROBERTA...REYNOLDS...HORNS...POTTERVILLE...
  FICKLING MILL...HICKS...NAKOMIS AND LEE POPE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.

&&

LAT...LON 3247 8408 3249 8430 3257 8437 3275 8402
      3249 8383
TIME...MOT...LOC 2144Z 259DEG 33KT 3257 8408 

HAIL...1.75IN
WIND...60MPH
 
$$
1 follow-up statement
952 
WWUS52 KFFC 252217
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
617 PM EDT SAT APR 25 2015

GAC079-193-225-269-252230-
/O.CON.KFFC.SV.W.0054.000000T0000Z-150425T2230Z/
PEACH GA-MACON GA-CRAWFORD GA-TAYLOR GA-
617 PM EDT SAT APR 25 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR WEST CENTRAL PEACH...NORTH CENTRAL MACON...SOUTH CENTRAL CRAWFORD
AND CENTRAL TAYLOR COUNTIES...

AT 616 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER BUTLER...
MOVING EAST AT 45 MPH. DAMAGING WINDS ARE LIKELY WITH THIS STORM!

HAZARD...GOLF BALL SIZE HAIL AND 65 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BUTLER...REYNOLDS...NAKOMIS...POTTERVILLE AND HICKS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.

&&

LAT...LON 3253 8434 3260 8432 3263 8425 3268 8397
      3266 8395 3248 8396 3247 8408 3249 8430
TIME...MOT...LOC 2216Z 285DEG 39KT 3251 8423 

HAIL...1.75IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 3:44 PM EDT, 2 hours earlier.

Area forecast discussion, Apr 25, 3:44 PM EDT, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
344 PM EDT SAT APR 25 2015

...ANOTHER ROUND OF STORMS /POSSIBLY SEVERE/ COULD DEVELOP LATE
THIS AFTERNOON INTO EVENING...

.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
NORTH AND CENTRAL GA REMAIN BETWEEN THE CONVECTION ACROSS THE
NORTHERN GULF...AND THE SHORT WAVE EXPECTED TO MOVE THROUGH THE
OH/TN VALLEY OVERNIGHT. EARLY MORNING SHOWERS AND THUNDERSTORMS MADE
THE FORECAST AREA MORE STABLE FOR MUCH OF THE DAY AND PLACEMENT AND
TIMING OF ANY REDEVELOPMENT HAS BEEN UNCERTAIN. HOWEVER
BREAKS IN CLOUD COVER AND AFTERNOON HEATING HAVE ALLOWED THE AIR
MASS TO RECOVER SOMEWHAT. CONVECTION IS DEVELOPING ACROSS SOUTHERN
AL AND A FEW SEVERE THUNDERSTORMS REMAIN POSSIBLE FOR NORTH AND
CENTRAL GA INTO THE EVENING. WITH COVERAGE UNCERTAIN...HAVE REDUCED
THE OVERNIGHT POPS TO CHANCE FOR NOW. MODELS SHOW THE TN VALLEY
SHORT WAVE DRAGGING A FRONTAL BOUNDARY SOUTHWARD INTO THE STATE
SUNDAY...SO HAVE LEFT IN SOME SLIGHT CHANCE POPS FOR THE DAY. SUNDAY
NIGHT LOOKS DRY WITH NORTHWEST FLOW. HAVE STAYED CLOSE TO GUIDANCE
TEMPERATURES.

41

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
ONLY MINOR TWEAKS TO POPS/WX FOR TUESDAY AND THURSDAY. GUIDANCE
SHOWING DECENTLY LARGE DISCREPANCIES WITH LOW POSITION AND EXPANSE
OF MOISTURE FIELD WITH UPPER TROUGH ACROSS SOUTHEAST CONUS THRU
MIDWEEK. HAVE THEREFORE KEPT MAINLY A PERSISTENCE FORECAST.
PREVIOUS DISCUSSION FOLLOWS...

BAKER

PREV DISCUSSION... /ISSUED 341 AM EDT SAT APR 25 2015/

LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
WEAK RIDGING AT THE SFC AND MOSTLY DRY CONDITIONS TO BEGIN THE LONG
TERM. SHORTWAVE SLIDES FROM THE MS VALLEY INTO THE TN VALLEY TUESDAY
NIGHT INTO WEDNESDAY WHILE A SFC LOW TRACKS ALONG THE GULF COAST.
THIS RESULTS IN THE RETURN OF SHOWERS AND THUNDERSTORMS TUESDAY
NIGHT INTO WEDNESDAY NIGHT. GFS IS SLOWER THAN MODEL RUN LAST NIGHT
IN CLEARING OUT THE PRECIPITATION AND HOLDS ONTO IT THROUGH THURSDAY
NIGHT. ALTHOUGH THERE ARE SLIGHT DIFFERENCES IN FEATURES BETWEEN THE
GFS AND THE ECMWF THE TIMING OF DIMINISHING PRECIPITATION IS FAIRLY
SIMILAR. HIGH PRESSURE BUILDS IN BEHIND THAT SYSTEM AND SHOULD LEAD
TO A FEW DRY DAYS.

11

&&

.AVIATION...
18Z UPDATE...
MOSTLY VFR CONDITIONS THIS AFTERNOON AND EVENING...HOWEVER SOME
REDEVELOPMENT OF CONVECTION IS EXPECTED WITH POSSIBLY SOME STORMS
BECOMING SEVERE. SOME MVFR CEILINGS POSSIBLE TOWARD MORNING BUT
IMPROVING BY 15Z. WINDS SOUTHWEST 5 TO 10KT WITH SOME GUSTS THIS
AFTERNOON AND EVENING. WINDS BECOMING WEST TO NORTHWEST TOWARD THE
END OF THE TAF PERIOD.

//ATL CONFIDENCE...18Z UPDATE...
LOW CONFIDENCE ON WHEN/WHERE AFTERNOON CONVECTION WILL OCCUR.
MEDIUM CONFIDENCE REMAINING ELEMENTS.

41

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          63  81  55  73 /  50  20  10   5
ATLANTA         65  80  56  72 /  50  20   5   5
BLAIRSVILLE     58  71  45  66 /  50  20  10   5
CARTERSVILLE    62  78  50  71 /  50  20  10   5
COLUMBUS        67  85  60  78 /  50  20   5  10
GAINESVILLE     63  77  54  70 /  50  20   5   5
MACON           67  85  58  76 /  50  20   5   5
ROME            62  77  50  70 /  50  20   5   5
PEACHTREE CITY  64  82  54  74 /  50  20   5   5
VIDALIA         68  87  61  76 /  50  20  10  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...41
LONG TERM....11/BAKER
AVIATION...41
Hazardous weather outlook, Apr 25, 1:03 PM EDT, 4 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
103 PM EDT SAT APR 25 2015

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-261715-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
103 PM EDT SAT APR 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...ANOTHER ROUND OF STORMS /EVEN STRONGER THAN THIS MORNING/ IS
POSSIBLE THIS AFTERNOON INTO EVENING...

WEATHER HAZARDS EXPECTED...
DAMAGING WIND...LARGE HAIL..TORNADOES AND LOCALIZED FLOODING.

DISCUSSION...
A STORM SYSTEM SWEEPING ACROSS THE SOUTHEAST TODAY WILL CONTINUE
TO ALLOW FOR STORM REDEVELOPMENT WHILE THE MORNING STORMS HAVE
EXITED SOUTHEAST.

A SECOND ROUND OF THUNDERSTORMS IS POSSIBLE FROM 3 PM TO MIDNIGHT
WITH THE GREATEST CHANCE AROUND 6 PM TO 10 PM. WHILE THERE IS
MORE UNCERTAINTY WITH THIS SECOND ROUND IN TERMS OF COVERAGE OF
STORMS...SEVERE WEATHER PARAMETERS SUGGEST A GREATER THREAT OF
SEVERE WEATHER INCLUDING TORNADO POTENTIAL. SEVERE STORMS WILL BE
POSSIBLE ACROSS ALL OF NORTH AND CENTRAL GEORGIA. DAMAGING
WIND...HAIL AND TORNADOES WILL ALL BE POSSIBLE. TREES CAN DOWN
MORE EASILY WITH ALREADY WET SOIL IN THE WAKE OF THE MORNING RAIN.

THREE QUARTERS TO ONE AND A HALF INCHES OF RAINFALL /SOME SPOTTY 2
PLUS INCHES/ HAS FALLEN FROM THE MORNING STORMS ACROSS THE
SOUTHERN TWO THIRDS OF THE AREA. LOCALIZED FLOODING CANNOT BE
RULED OUT ESPECIALLY IN THIS AREA IF BRIEF HEAVY RAINFALL OCCURS FROM
ANY ADDITIONAL STORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THERE IS A CHANCE OF THUNDERSTORMS SUNDAY...WEDNESDAY AND
THURSDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED LATER TODAY. IN THE
MEANTIME...SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE
WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.

In the hours before

Local storm report, Apr 25, 2:16 PM EDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
216 PM EDT SAT APR 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1027 AM     TSTM WND DMG     CEDAR GROVE             32.25N  82.89W
04/25/2015                   LAURENS            GA   EMERGENCY MNGR

            35 TO 40 TREES DOWN COUNTY WIDE. TIME ESTIMATED FROM
            RADAR.

&&

EVENT NUMBER FFC1500256

BAKER

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 7:55 AM EDTSpecial Weather StatementFFCLamar, Pike35 min
Apr 25, 8:09 AM EDTSpecial Weather StatementFFCUpson36 min
Apr 25, 9:27 AM EDTSpecial Weather StatementFFCJohnson33 min
Apr 25, 9:47 AM EDTSpecial Weather StatementFFCEmanuel28 min
Apr 25, 10:06 AM EDTSpecial Weather StatementFFCDodge, Telfair24 min
Apr 25, 10:31 AM EDTSpecial Weather StatementFFCMontgomery, Wheeler29 min
Apr 25, 10:58 AM EDTSpecial Weather StatementFFCMontgomery, Toombs, Wheeler32 min
Apr 25, 5:20 PM EDTSevere Thunderstorm WarningFFCCrawford, Macon, Peach, Taylor40 min
Apr 25, 5:31 PM EDTSevere Thunderstorm WarningFFCBleckley, Houston, Peach, Twiggs44 min
Apr 25, 5:52 PM EDTSpecial Weather StatementFFCTalbot23 min
Apr 25, 5:55 PM EDTSpecial Weather StatementFFCChattahoochee35 min
Apr 25, 5:56 PM EDTSevere Thunderstorm WarningFFCBibb, Crawford, Houston, Peach34 min
Apr 25, 6:04 PM EDTSevere Thunderstorm WarningFFCChattahoochee, Marion, Muscogee, Talbot, Taylor21 min
Apr 25, 6:05 PM EDTSevere Thunderstorm WarningFFCBleckley, Houston, Laurens, Twiggs, Wilkinson40 min
Apr 25, 6:25 PM EDTSevere Thunderstorm WarningFFCBibb, Bleckley, Crawford, Houston, Peach, Twiggs35 min
Apr 25, 6:30 PM EDTSevere Thunderstorm WarningFFCCrawford, Houston, Macon, Peach, Taylor30 min
Apr 25, 6:33 PM EDTSevere Thunderstorm WarningFFCJohnson, Laurens, Treutlen, Wilkinson42 min
Apr 25, 6:41 PM EDTSevere Thunderstorm WarningFFCCrisp, Dooly, Sumter, Wilcox49 min
Apr 25, 6:56 PM EDTSpecial Weather StatementFFCTalbot34 min
Apr 25, 6:56 PM EDTSevere Thunderstorm WarningFFCBleckley, Dodge, Houston, Laurens, Pulaski, Twiggs49 min
Apr 25, 6:59 PM EDTSpecial Weather StatementFFCTwiggs31 min
Apr 25, 7:08 PM EDTSevere Thunderstorm WarningFFCEmanuel, Johnson, Laurens, Montgomery, Toombs, Treutlen52 min
Apr 25, 7:10 PM EDTSevere Thunderstorm WarningFFCBleckley, Dodge, Laurens50 min
Apr 25, 7:26 PM EDTSpecial Weather StatementFFCWilcox34 min
Apr 25, 7:26 PM EDTSevere Thunderstorm WarningFFCEmanuel49 min
Apr 25, 7:48 PM EDTSpecial Weather StatementFFCBaldwin27 min
Apr 25, 7:55 PM EDTSevere Thunderstorm WarningFFCEmanuel, Montgomery, Toombs, Treutlen, Wheeler50 min
Apr 25, 7:57 PM EDTSevere Thunderstorm WarningFFCMontgomery, Telfair, Toombs, Wheeler63 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.